The problem with Levetiracetam

35 miles cycled this morning, my creaky body (and round belly) enjoying the exercise after living on Spanish food and lack of doing anything much for two weeks.

Unfortunately, today turned into one of the bad days I’m having every now and again – very tired, nauseous, lack of energy, a little confusion at times.

I’m pretty sure its the drugs. They’ve got me on 1g of Levetiracetam a day – a massive tablet in the morning, another in the evening. They’re so big, you could serve them in a bun.

It says on the packet side effects include all of the above.

I’m finding I need a little snooze after lunch (which did me no harm in Spain) and I get along just fine. No snooze, and I get irritable (another side effect of the drugs it says), which isn’t fair on anyone.

The problem with Levetiracetam, apart from learning how to spell and say it, is that it’s supposed to be preventing me from having seizures (more on those another day), but even since I’ve been taking the drugs I’ve had two.

So, way I see it I’m getting a whole bunch of side effects with none of the benefits of the drug – but what do I know, if I wasn’t on them, perhaps I’d be having seizures far more frequently.

I’m due to see a neurologist about my drugs sometime in the NHS future (by which I mean, who knows when…), and I shall seek to understand: how do these drugs work, what are they supposed to do and if I do up the dose, does that mean more side effects?

Leave a Reply

Your email address will not be published. Required fields are marked *